Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 5, NWS North Platte, NE

March 27, 20109 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 27, 2010, 3:01 AM MDT for 9 counties in Nebraska. It took effect at Mar 27, 2010, 8:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2010, 3:01 AM MDT (09:01 UTC)
In effect from
Mar 27, 2010, 8:00 AM MDT
Expired
Mar 27, 2010, 4:56 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WWUS73 KLBF 270901
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 AM CDT SAT MAR 27 2010

...STRONG WINDS TODAY ACROSS THE SOUTHERN PANHANDLE AND SOUTHWEST
NEBRASKA...

.DEEP LOW PRESSURE WILL PUSH ACROSS SOUTHERN KANSAS...WHILE HIGH
PRESSURE BUILDS SOUTHEAST OVER THE NORTHERN ROCKIES. A TIGHT
PRESSURE GRADIENT WILL DEVELOP AND INCREASE NORTH WINDS TO 25 MPH
TO 35 MPH ACROSS PORTIONS OF WESTERN NEBRASKA.

NEZ022-035-056>059-069>071-272300-
/O.NEW.KLBF.WI.Y.0005.100327T1400Z-100327T2300Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
401 AM CDT SAT MAR 27 2010 /301 AM MDT SAT MAR 27 2010/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING
TO 6 PM CDT /5 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING. 

* NORTH WINDS WILL INCREASE THIS MORNING AND CONTINUE TO GUST
  THROUGH LATE AFTERNOON. WINDS WILL DIMINISH AS TEMPERATURES
  DECREASE EARLY THIS EVENING. 

* NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* THE STRONG WINDS MAY MAKE TRAVEL DIFFICULT AT
  TIMES...ESPECIALLY ALONG EAST/WEST ROADWAYS. OUTDOOR OBJECTS
  SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE GUSTY
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MASEK
1 follow-up statement
929 
WWUS73 KLBF 272256
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SAT MAR 27 2010

NEZ022-035-056>059-069>071-280000-
/O.CAN.KLBF.WI.Y.0005.000000T0000Z-100327T2300Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
556 PM CDT SAT MAR 27 2010 /456 PM MDT SAT MAR 27 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

NORTH WINDS WILL CONTINUE TO DECREASE TO 15 TO 25 MPH THIS
EVENING. A FEW GUSTS TO 35 MPH WILL OCCUR UNTIL SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 27, 2:53 AM MDT, 8 minutes earlier.

Area forecast discussion, Mar 27, 2:53 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CDT SAT MAR 27 2010

.SYNOPSIS...
TWO UPPER LEVEL LOWS SPINNING OVER THE CENTRAL U.S. THIS MORNING.
ON LOCATED OVER EASTERN N DAKOTA...WHILE A STRONGER LOW PUSHING
LIFTING NE ACROSS CENTRAL OK. A RIDGE IS BUILDING ALONG THE
PACIFIC CONUS COAST. RADAR SHOWING NUMEROUS RETURNS OVER
KA AND SOUTH CENTRAL AND SOUTHEAST NEB...ROTATING AROUND THE
SOUTHERN LOW. MID CLOUDS CONTINUE ACROSS THE REGION THIS MORNING
AND HAVE HELP HOLD TEMPS AROUND 40.

&&

.DISCUSSION...
FORECAST FOCUS/CONCERN IS PRECIP CHANCE AND WIND THE NEXT 18 HOURS
THEN WARM UP OF TEMPERATURES FOR THE FIRST PART OF THE WORK WEEK.

SOUTHERN PLAINS LOW WILL LIFT ENE OVER THE NEXT 24 HOURS. AS THE
LOW PUSHES E...MOISTURE WILL CONTINUE TO WRAP INTO S CENTRAL NEB.
MODELS IN MIXED REVIEWS ON HOW FAR WEST PRECIP WILL MAKE IT.
NAM/SREF KEEP PRECIP EAST OF CWA...WHILE GFS BRINGS IT A LITTLE
FURTHER WEST. MOS GUIDANCE ALSO VARIES GREATLY...WITH MET
GUIDANCE IN THE SINGLE DIGITS FOR POPS TODAY...WHILE THE MAV
SHOWS CLOSE TO 30 TO 40 PERCENT POP. BASED ON LIMITED RETURNS FOR
THE PAST SEVERAL HOURS...HAVE SIDED TO THE DRY SIDE. ALSO
COINCIDING WITH THE DRIER CONDITIONS WILL BE WARMER TEMPS...CLOSE
TO 50 DEGREES. THESE WARMER TEMPS WILL HELP TO PROMOTE MORE
MIXING. 850 MB WINDS AROUND 35 TO 40 KTS FROM LATE MORNING INTO
THE AFTERNOON. SHOULD BE MIX BEYOND 850 MB TODAY...AND TAP THE
STRONGER WINDS. THUS HAVE HOISTED A WIND ADVISORY...FOR AREAS OF
SOUTHWEST NEB...AND THE SOUTHERN PAN HANDLE. NUMERICAL GUIDANCE
SURF WINDS OF 25 TO 35 MPH THROUGH MUCH OF THE AFTERNOON...AND
HAVE FOLLOWED.

ANY CHANCE OF PRECIP WILL EXIST LATER TODAY...AS RIDGE BEGINS TO
EXPAND OVER THE WEST. MODELS IN GOOD AGREEMENT WITH RIDGE BUILDING
WEST. TOMORROW TEMPS PUSH INTO THE 50S AND LOWER 60S. THE RIDGE
REALLY GETS ORGANIZED FOR MONDAY. 1000 TO 500 THICKNESS VALUES
PUSHING 560 DAM WITH RESULTING SURF TEMPS AROUND 70. THICKNESS
VALUES PUSH CLOSE TO 570 FOR TUESDAY...AND HAVE HIGHS IN THE MID
70S. LATEST MEX GUIDANCE ACTUALLY WARMEST HIGHS INTO THE 80S...AND
WILL CONTINUE TO MONITOR FOR THIS SPRING HEAT. RECORDS THIS TIME
OF YEAR IN THE MID TO UPPER 80S...SO STILL WELL SHY OF ANY
RECORDS.

TROUGH WILL EVENTUALLY BREAK THE RIDGE...ALTHOUGH MODELS
STRUGGLING TO AGREE ON TIMING. WILL CONTINUE CURRENT FORECAST WITH
NO CHANGES.

&&

.AVIATION...
FROPA AT KLBF OCCURRED AT 07Z. CURRENT CIGS ARE VFR. A LOOK AT
ISENTROPIC SFCS INDICATES DOWNGLIDE AND POTENTIAL FOR CONTINUED VFR
CIGS TDY. HOWEVER...GUIDANCE AND MODEL SOUNDINGS SUGGEST MVFR CIGS
PREVAIL FROM 12Z-18Z FOR KVTN AND KLBF AND WILL PLAN INCLUSION WITH
12Z TAF. WILL BE CLOSELY MONITORING DEVELOP OR LACK THEREOF UP UNTIL
12Z TAF ISSUANCE. DEEP MIXING COULD INHIBIT DEVELOPMENT AND AN
UPDATE MAY BE NEEDED LATER. SFC WINDS WILL HOWEVER BECOME QUITE
STRONG DUE TO DEEP MIXING FROM UNIDIRECTIONAL WINDS...ESPECIALLY AT
KLBF WHERE WINDS 35025G35KT FCST FROM 17Z THROUGH 23Z. WINDS TO
QUICKLY DECOUPLE AFT 00Z AS SYSTEM PULLS AWAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM CDT /8
AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING FOR
NEZ022-035-056>059-069>071.

&&

SYNOPSIS/DISCUSSION...MASEK
AVIATION...ROBERG
Hazardous weather outlook, Mar 26, 2:43 PM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT FRI MAR 26 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-272045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CDT FRI MAR 26 2010 /243 PM MDT FRI MAR 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PLAINS
TONIGHT AND WILL GENERATE RAIN SHOWERS ACROSS MAINLY THE SOUTHERN
PORTION OF NEBRASKA. SOME OF THE RAIN MAY MIX WITH SNOW ACROSS THE
EASTERN PANHANDLE OVERNIGHT...BUT THE BETTER CHANCE FOR RAINFALL
WILL OCCUR SOUTH AND EAST OF A LINE FROM O'NEILL TO NORTH PLATTE
TO OSHKOSH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PREVIOUSLY MENTIONED SYSTEM WILL MOVE ACROSS THE AREA
SATURDAY. AGAIN...THE BEST CHANCES FOR MEASURABLE RAINFALL WILL BE
SOUTH AND EAST OF A LINE FROM O'NEILL TO NORTH PLATTE TO OGALLALA.
HOWEVER...THE ENTIRE AREA WILL HAVE WINDY CONDITIONS...WITH
NORTHERLY WIND GUSTS TO 35 TO 40 MPH POSSIBLE THROUGH THE DAY.

DRY AND WARMER WEATHER WILL RETURN FOR THE FIRST OF THE
WEEK THROUGH MID WEEK...AND THE POTENTIAL FOR EXTREME FIRE DANGER WILL
RETURN AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.